MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Catalog Number PXB35-07-57-135
Medical Device Problem Codes Malposition of Device (2616); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: no deformation noted to the deployed stent.An admiral xtreme was used to expand the 7 mm stent that was dislodged in at the brachial artery.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis: the customer returned two video clips and an image.The video depicts the stent implanted in the right common iliac artery, which is patent as demonstrated by contrast flow.The other video depicts the prematurely dislodged stent which is presumed to be within the brachial artery per complaint details and bony landmark visualized.This stent also demonstrated patency as evidenced by contrast flow.The image shows one admiral xtreme carton label and two visi-pro carton labels.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use a visipro balloon expandable stent during treatment of a calcified lesion in the patient¿s right proximal common iliac artery.Lesion exhibited 70% stenosis.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging (i.E.Shelf carton, hoop/tray).There were no issues noted when removing the device from the hoop/tray.The device was prepped per the ifu (instruction for use) with no issues identified.Embolic protection was not used.The vessel was not pre-dilated.The device did not pass through a previously deployed stent.No resistance was encountered when advancing the device.It was reported that stent dislodgement occurred during delivery to the lesion.The visipro stent was supposed to be deployed at the right common iliac artery but suddenly dislodged from the catheter at the brachial artery during the advancement of the catheter.The dislodged stent was not removed.It was deployed and expanded by a balloon catheter.A replacement 8mm visipro stent was used to treat the target lesion in the right common iliac artery and procedure was completed successfully.No patient injury reported.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20755805
Report Number2183870-2024-00426
Device Sequence Number8671519
Product Code NIO
UDI-Device Identifier00643169787827
UDI-Public00643169787827
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2025
Device Catalogue NumberPXB35-07-57-135
Device Lot NumberB375646
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer11/26/2024
01/15/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/09/2024
01/21/2025
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown